MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH SOMATOM CONFIDENCE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH SOMATOM CONFIDENCE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10590100
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens has initiated a technical investigation of the reported event.The root cause has not yet been identified.A supplemental report will be submitted upon the completion of the investigation.
 
Event or Problem Description
It was reported to siemens that the gantry of the somatom confidence system was slightly tilted but the display showed an upright position (0 degrees).This incorrect gantry position was documented in the dicom images as well.Since this system is used for radiation therapy (rt), this issue is a safety concern.Clarification from the user reported there was no injury to the patient except for some repeated planning ct scans (exact number not provided).The user did visually recognize the deviation of the ct gantry position on the same date (december 04, 2020) before the rt plan was calculated.If the gantry position and display deviation are not recognized by the user, a treatment plan could have been created based on the images with the incorrect gantry tilt angle.This could result in treatment dose to the wrong location and in a worst-case scenario, may result in patient injury.The extent of this incorrect dose application cannot be quantified, however, since it is dependent on the individual treatment plan for each patient.As of the date of this report, no patient injury resulting from this issue has been reported to siemens.The reported event occurred in (b)(6).
 
Additional Manufacturer Narrative
Siemens completed a detailed technical investigation in collaboration with the supplier, (b)(4).The internal error log of the encoder showed a multiturn error, but it was not possible the identify the root cause.The encoder has been disassembled into its components.The components were tested, and it was confirmed that they were functioning as specified.An 8d-report has been prepared by the supplier (b)(4).It is suspected that the external circuitry or radiation effects may have caused the logged error.Unfortunately, the encoder was destroyed during the technical investigation.A second encoder with the same behavior was not available until june 14, 2021.Although this investigation has been closed, additional investigation will be continued if a complaint of a second encoder with the same error is received by siemens.

Brand Name
SOMATOM CONFIDENCE
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM  91301
MDR Report Key11095638
Report Number3004977335-2020-58940
Device Sequence Number19041770
Product Code JAK
UDI-Device Identifier04056869011011
UDI-Public04056869011011
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10590100
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1